MAUDE Adverse Event Report: EXACTECH, INC. UNKNOWN HIP COMPONENTS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. UNKNOWN HIP COMPONENTS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 170-36-93
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/10/2016
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via legal documentation the patient had a right hip replacement on (b)(6) 2015.Approximately 3 months after the initial procedure the patient had a right hip revision on (b)(6) 2016.The patient developed an early deep periprosthetic infection.An excisional arthroplasty of his hip with removal of the total hip replacement and insertion of an antibiotic articulating spacer.6 weeks of iv antibiotics.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on (b)(6) 2016: diagnosis: history of infected total right hip: findings: 1.Intraoperative findings showed no gross evidence of infection 2.Intraoperative frozen sections of the worst-appearing tissue in the periacetabular regions showed no evidence of acute inflammation.There was mild to moderate contained bone loss of the proximal femur and acetabulum.The patient was transferred from the operating room to the recovery room in stable condition, having tolerated the procedure well.
 
Additional Manufacturer Narrative
D10: concomitants: 4148717 101-45-20 - 4.5mm drill bit 20mm; 4157494 180-65-30 - alteon 6.5mm screw, 30mm; 4043131 186-01-58 - integrip cc, cluster 58mm, g3; 4043927 188-01-11 - wedge plasma x/o sz 11; 4076031 130-36-53 - nv gxl linr, ntrl, 36mm id, group 3 cups.Serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.
 
Additional Manufacturer Narrative
H10.Additional information- a3, g2, h6 medical device problem code.H3.Investigation results- there is no mention of device malfunction in the operative report.The intraoperative findings showed no gross evidence of infection.The cause of the patient¿s infection and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.Ifu-general surgical risks include superficial or deep infection.These devices are used for treatment not diagnosis.There is no additional information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b2, d1, d4, g4, h4, h6 - type of investigation and h11 there is no mention of device malfunction in the operative report.The intraoperative findings showed no gross evidence of infection.The cause of the patient¿s infection and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
UNKNOWN HIP COMPONENTS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th ct
gainesville, FL 32653
MDR Report Key18100128
Report Number1038671-2023-02724
Device Sequence Number12692277
Product Code JDI
UDI-Device Identifier10885862155481
UDI-Public10885862155481
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K103012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/17/2020
Device Catalogue Number170-36-93
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer05/31/2024
04/02/2026
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date05/31/2024
04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexMale